Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 144, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 31, 2021, 3:42 AM CDT for Haskell County, Jones County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 3:42 AM CDT (08:42 UTC)
- Expired
- May 31, 2021, 4:45 AM CDT
- In force
- 63 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Haskell County, TX, Jones County, TX
The radar
The Dyess AFB radar (KDYX), 69 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542
WUUS54 KSJT 310842
SVRSJT
TXC207-253-310945-
/O.NEW.KSJT.SV.W.0144.210531T0842Z-210531T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
342 AM CDT Mon May 31 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southern Haskell County in west central Texas...
Northern Jones County in west central Texas...
* Until 445 AM CDT.
* At 342 AM CDT, a severe thunderstorm was located near Sagerton,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Sagerton around 350 AM CDT.
Paint Creek around 425 AM CDT.
Stamford and Lake Stamford Marina around 435 AM CDT.
Other locations impacted by this severe thunderstorm include Tuxedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 9948 3296 9961 3291 9962 3291 10014
3296 10014 3296 9999 3312 9998 3317 9947
TIME...MOT...LOC 0842Z 271DEG 23KT 3304 10002
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
sn1 follow-up statement
311
WWUS54 KSJT 310931
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
431 AM CDT Mon May 31 2021
TXC207-253-310945-
/O.CON.KSJT.SV.W.0144.000000T0000Z-210531T0945Z/
Haskell TX-Jones TX-
431 AM CDT Mon May 31 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHEASTERN HASKELL AND NORTHEASTERN JONES COUNTIES...
At 431 AM CDT, a severe thunderstorm was located over Lake Stamford
Marina, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Haskell and northeastern Jones Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 9948 3296 9961 3291 9962 3291 9992
3314 9982 3317 9947
TIME...MOT...LOC 0931Z 270DEG 24KT 3303 9962
HAIL...1.00IN
WIND...60MPH
$$
snWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:42 AM CDT, 1 hour earlier.
Area forecast discussion, May 31, 2:42 AM CDT, 1 hour before
Area Forecast Discussion National Weather Service San Angelo TX 242 AM CDT Mon May 31 2021 ...New SHORT TERM... .SHORT TERM... (Today and tonight) Issued at 208 AM CDT Mon May 31 2021 A line of thunderstorms located just off to the west and northwest of the Big Country at 2 AM CDT will continue moving in over the next couple of hours. In fact, periods of heavy rain are certainly a concern as this line moves into the Big Country. Additional rounds of thunderstorm activity may cause lingering issues with flooding across areas included in the Flood Watch through tomorrow morning. As a result, the Flood Watch has been extended into Tuesday morning. As we watch this activity move through the area, we may see an isolated severe thunderstorm as well. The main hazards with these will be damaging winds and to a lesser degree large hail. In fact, this could affect areas to the south of the Flood Watch as it expands and develop further south this afternoon and evening. This would included the Concho Valley, Heartland, and the Interstate 10 corridor. && .LONG TERM... (Tuesday through next Sunday) Issued at 115 AM CDT Mon May 31 2021 An active weather pattern will continue through the rest of the week, with a chance for showers and thunderstorms each day, mainly during the afternoon and evening. The main concern for these thunderstorms will be heavy rainfall, and the potential for flooding. During the day Tuesday, we may see a relative lull in thunderstorm activity after Monday night's storms move through the area. However, the activity from Monday night is expected to lay down a boundary somewhere in the area, and GFS/ECMWF both indicate that this boundary should be somewhere in the southern half of our CWA. With that in mind, showers and thunderstorms will be possible for mainly the southern half of the area Tuesday night into Wednesday. From Wednesday night into Thursday, the axis of the main trough moving through the central U. S. will move to the east. However, we will remain under weak upper level troughing. This weak troughing, along with ample moisture in the low levels will allow for scattered afternoon and evening thunderstorms each day into the weekend. Exact timing and placement of this activity will depend on boundaries left behind by the previous day's convection, so keeping a generic chance in for most of the area through Saturday will be needed, although chances will slowly decrease from the second half of the week through the weekend. && .AVIATION... (00Z TAFS) Issued at 457 PM CDT Sun May 30 2021 Stratus will overspread the area this evening, resulting in MVFR ceilings at all sites. MVFR ceilings will likely persist through much of the TAF period. A line of showers and thunderstorms will approach KABI around 10Z, then KSJT around 13Z. Additional scattered showers and thunderstorms are possible at all sites during the afternoon hours. Expect reduced visibilities within any thunderstorms, due to heavy rainfall. Expect southeast winds of 10 to 15 knots through the next 24 hours. && .PRELIMINARY POINT TEMPS/POPS... Abilene 78 64 76 61 / 80 80 30 40 San Angelo 80 65 79 62 / 50 70 30 60 Junction 83 67 82 64 / 30 50 60 60 Brownwood 80 66 79 62 / 50 70 50 50 Sweetwater 76 62 74 60 / 80 80 20 40 Ozona 78 66 78 64 / 30 60 50 60 && .SJT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday morning for Callahan-Coke-Fisher- Haskell-Jones-Nolan-Shackelford-Sterling-Taylor-Throckmorton. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, May 30, 2:41 PM CDT, 13 hours 1 minute before
Hazardous Weather Outlook National Weather Service San Angelo TX 241 PM CDT Sun May 30 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-311945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 241 PM CDT Sun May 30 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight May see an isolated strong to severe thunderstorm this evening but the main threat for strong thunderstorms will be overnight tonight bringing the potential for localized flooding to much of the area, especially the Big Country. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to severe thunderstorms will once again be possible Monday afternoon and evening across the area. Damaging winds, large hail, and dangerous lightning will be the main hazards. Heavy rainfall is also likely with these storms which looks to be a concern and may lead to localized flooding, especially in areas where soils are already saturated. The unsettled pattern continues into Tuesday with chances for rain and thunderstorms. This will continue to threat of localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight
In the hours before
Special weather statement, May 31, 2:35 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service San Angelo TX
235 AM CDT Mon May 31 2021
TXZ049-310830-
Fisher TX-
235 AM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR FISHER COUNTY UNTIL 330 AM CDT...
At 234 AM CDT, Doppler radar was tracking a strong thunderstorm over
Hudd, or 12 miles northwest of Hobbs, moving east at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hamlin, Rotan, Roby, Sylvester, Hobbs, Longworth, Mccaulley, Hitson,
Gannon, Busby and Capitola.
LAT...LON 3296 10014 3277 10014 3252 10047 3253 10066
3296 10065
TIME...MOT...LOC 0734Z 277DEG 19KT 3293 10071
snSpecial weather statement, May 31, 3:29 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
329 AM CDT Mon May 31 2021
TXZ049-054-113-127-310930-
Fisher TX-Nolan TX-Jones TX-Taylor TX-
329 AM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR JONES...NORTHERN NOLAN...FISHER
AND NORTHWESTERN TAYLOR COUNTIES UNTIL 430 AM CDT...
At 327 AM CDT, Doppler radar was tracking a strong thunderstorm near
Roby, moving east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Sweetwater, Stamford, Anson, Hamlin, Roscoe, Merkel, Rotan, Roby,
Trent, Sylvester, Noodle, Hobbs, Mccaulley, Avoca, Longworth, and
Wastella.
LAT...LON 3296 9965 3242 9984 3240 10054 3246 10066
3273 10066 3278 10064 3297 10036
TIME...MOT...LOC 0827Z 274DEG 27KT 3284 10034
snThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:35 AM CDT | Special Weather Statement | SJT | Fisher | 55 min |
| May 31, 3:29 AM CDT | Special Weather Statement | SJT | Fisher, Jones | 61 min |
| May 31, 4:02 AM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 103 min |
| May 31, 4:30 AM CDT | Special Weather Statement | SJT | Jones, Shackelford | 45 min |
| May 31, 4:49 AM CDT | Special Weather Statement | SJT | Throckmorton | 56 min |
| May 31, 5:04 AM CDT | Areal Flood Advisory | SJT | Callahan, Fisher, Jones, Nolan, Shackelford, Taylor | 3 hr |
| May 31, 5:19 AM CDT | Special Weather Statement | SJT | Nolan, Shackelford | 26 min |
| May 31, 5:45 AM CDT | Special Weather Statement | SJT | Callahan, Nolan, Taylor | 45 min |
| May 31, 10:13 AM CDT | Areal Flood Advisory | SJT | Fisher, Haskell, Jones | 3 hr |
| May 31, 10:35 AM CDT | Flash Flood Warning | SJT | Fisher, Haskell, Jones | 3 hr |
| May 31, 12:17 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones, Nolan, Taylor | 3 hr |
| May 31, 12:25 PM CDT | Flash Flood Warning | SJT | Shackelford | 3 hr |
| May 31, 12:51 PM CDT | Special Weather Statement | SJT | Runnels | 39 min |
| May 31, 1:26 PM CDT | Special Weather Statement | SJT | Callahan | 49 min |
| May 31, 1:29 PM CDT | Areal Flood Advisory | SJT | Callahan | 3 hr |
| May 31, 1:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 61 min |
| May 31, 2:14 PM CDT | Flash Flood Warning | SJT | Callahan | 3 hr |
| May 31, 2:27 PM CDT | Areal Flood Advisory | SJT | Fisher, Haskell, Jones | 3 hr |
| May 31, 3:00 PM CDT | Special Weather Statement | SJT | Brown | 45 min |
| May 31, 3:04 PM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman | 116 min |
| May 31, 3:51 PM CDT | River Flood Warning | SJT | Jones | 54 hr |
| May 31, 4:21 PM CDT | Special Weather Statement | SJT | Sterling | 39 min |
| May 31, 5:07 PM CDT | Flash Flood Warning | SJT | Fisher, Jones, Shackelford | 3 hr |
| May 31, 6:19 PM CDT | River Flood Warning | SJT | Jones | 67 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.